Alert archive / Wisconsin / Tornado Warnings in 2006

Tornado Warning 15, NWS Milwaukee, WI

June 18, 2006Dodge County, Washington County, Wisconsin

NWS Milwaukee, WI issued this tornado warning at Jun 18, 2006, 2:27 PM CDT for Dodge County, Washington County, Wisconsin. It was in force for 48 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2006, 2:27 PM CDT (19:27 UTC)
Expired
Jun 18, 2006, 3:15 PM CDT
In force
48 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Dodge County, WI, Washington County, WI

The radar

The Milwaukee radar (KMKX), 46 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 2:27 PM CDTTORNADO1 S Rubicon, WIPUBLIC REPORTED DEBRIS SWIRLING IN THE AIR NEAR HWY 60 AND COUNTY ROAD P.
Jun 18, 2:27 PM CDTTORNADORubicon, WITORNADO REPORTED ON THE GROUND IN THE CITY OF RUBICON MOVING TOWARD HARTFORD.
Jun 18, 2:32 PM CDTTORNADO 11 S Hartford, WIROOFS OFF OF HOMES...MULTIPLE TREES DOWN ON THE SOUTH SIDE OF THE CITY. ESTIMATED WIND SPEEDS 90 TO 112 MPH. PATH LENGTH 3.5 TO 4 MILES. MAINLY 1/8 MILE WIDE BUT UP TO 1/4 MILE WIDE. ON THE GROUND FOR 10 MINUTES.
Jun 18, 2:32 PM CDTTORNADO1 S Hartford, WIROOFS OFF OF HOMES...MULTIPLE TREES DOWN ON THE SOUTH SIDE OF THE CITY.
Jun 18, 2:32 PM CDTTORNADO1 S Hartford, WIHOTEL HEAVILY DAMAGED ON MONROE AVENUE...WITH STRUCTURAL DAMAGE TO MULTIPLE OTHER BUILDINGS ON THE SOUTH SIDE OF THE CITY.
Jun 18, 2:36 PM CDTTORNADO1 S Hartford, WISILVER BELLE MOTEL ON GRAND AVENUE...PORTION OF ROOF AND WALL COLLAPSED. ROOF DAMAGE TO LINCOLN ELEMENTARY SCHOOL ON RURAL ST. OTHER STRUCTURES WITH ROOF DAMAGE. POWER LINES AND MULTIPLE TREES DOWN. APPROX. TRACK OF TORNADO...CAME IN SOUTH OF HWY 60 AND POND R
Jun 18, 2:43 PM CDTTORNADO1 S Hartford, WIROOFS OFF OF HOMES...MULTIPLE TREES DOWN ON THE SOUTH SIDE OF THE CITY.
Jun 18, 2:44 PM CDTTORNADO1 S Hartford, WISILVER BELLE MOTEL ON GRAND AVENUE...PORTION OF ROOF AND WALL COLLAPSED. ROOF DAMAGE TO LINCOLN ELEMENTARY SCHOOL ON RURAL ST. OTHER STRUCTURES WITH ROOF DAMAGE. POWER LINES AND MULTIPLE TREES DOWN. APPROX. TRACK OF TORNADO...CAME IN SOUTH OF HWY 60 AND POND R
Jun 18, 2:44 PM CDTTORNADO1 S Hartford, WIHOTEL HEAVILY DAMAGED ON MONROE AVENUE...WITH STRUCTURAL DAMAGE TO MULTIPLE OTHER BUILDINGS ON THE SOUTH SIDE OF THE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 488 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
488 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KMKX 181927
TORMKX
WIC027-131-182015-
/O.NEW.KMKX.TO.W.0015.060618T1927Z-060618T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
227 PM CDT SUN JUN 18 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* TORNADO WARNING FOR...
  DODGE COUNTY IN SOUTHEAST WISCONSIN
  WASHINGTON COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 315 PM CDT

* AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HARTFORD...
  MOVING EAST AT 15 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  SLINGER AROUND 250 PM CDT...
  WEST BEND AROUND 300 PM CDT...
  JACKSON AROUND 310 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4344 8849 4321 8849 4321 8808 4342 8808

$$

FOWLE
2 follow-up statements
000 
WWUS53 KMKX 181937
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
235 PM CDT SUN JUN 18 2006

WIC027-131-182015-
/O.CON.KMKX.TO.W.0015.000000T0000Z-060618T2015Z/
DODGE WI-WASHINGTON WI-
235 PM CDT SUN JUN 18 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
WASHINGTON AND DODGE COUNTIES...

AT 230 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED NEAR HARTFORD...MOVING EAST AT 15 MPH.

THE TORNADO WILL BE NEAR...
  SLINGER BY 245 PM CDT
  6 MILES NORTH OF HUBERTUS BY 300 PM CDT
  RICHFIELD AND 7 MILES SOUTH OF WEST BEND BY 305 PM CDT
  JACKSON BY 310 PM CDT
  BEAR VALLEY AND 7 MILES NORTH OF GERMANTOWN BY 315 PM CDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4344 8849 4321 8849 4321 8808 4342 8808

$$

FOWLE
000 
WWUS53 KMKX 182029
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CDT SUN JUN 18 2006

WIC027-131-182033-
/O.EXP.KMKX.TO.W.0015.000000T0000Z-060618T2015Z/
DODGE WI-WASHINGTON WI-
323 PM CDT SUN JUN 18 2006

...THE TORNADO WARNING FOR WASHINGTON AND DODGE COUNTIES EXPIRED AT
315 PM CDT...

STRONG THUNDERSTORMS OVER THE SOUTHERN PORTION OF WASHINGTON COUNTY 
WILL CONTINUE TO MOVE SOUTHEAST INTO PORTIONS OF NORTHEAST WAUKESHA 
AND NORTHWESTERN MILWAUKEE COUNTIES BY 345 PM. THESE THUNDERSTORMS 
ARE CURRENTLY BELOW SEVERE LEVELS.  

LAT...LON 4344 8849 4321 8849 4321 8808 4342 8808

$$

FOWLE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Jun 18, 3:46 AM CDT, 10 hours 41 minutes earlier.

Area forecast discussion, Jun 18, 3:46 AM CDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
346 AM CDT SUN JUN 18 2006

.DISCUSSION...FORECAST FOCUS ON PCPN TODAY.

SCT SHOWERS/TSTORMS NOW DEVELOPING OVER ERN IA/NW IL/FAR SW WI...AS
LEADING EDGE OF PVA IS SHIFTING EWD FROM MN AND RRQD OF 80 KT JET
STREAK BEGINS TO AFFECT AREA. AXIS OF PVA NOT TO EXIT SE WI UNTIL
EARLY AFT BUT MODIFIED FCST SOUNDINGS INDICATE A SMALL
POSSIBILITY OF CONVECTIVE POTENTIAL WELL INTO THE AFTERNOON WHEN
MORE SUNSHINE IS ANTICIPATED. WILL KEEP CHANCES OF SHOWERS/STORMS
FOR ENTIRE DAY.

CANADIAN UPPER TROF AXIS TO PROGRESS ACROSS THE AREA LATE TNT INTO
MON AM WITH CDFNT PUSHING THROUGH ON MON. PCPN POTENTIAL LOOKS
VERY MARGINAL AS AVA/SUBSIDENCE ARRIVES DURING MAXIMUM HEATING IN
THE AFTERNOON. FCST SOUNDINGS DO SHOW A SUBSIDENCE INVERSION OVER
MOST OF CWA BUT PARCEL DOES CLEAR INVERSION IN THE FAR EAST. WILL
KEEP DRY FOR NOW AND WAIT ON LATER MODEL RUNS.

HIGH PRESSURE TO SETTLE OVER WI MON NT BUT PROGRESSIVE PATTERN
BRINGS SHORTWAVE RIDGING FOR TUE. VORT MAX AND ASSOCIATED LLJ WILL
THEN FOCUS OVER THE AREA TUE NT.

FCST TEMPS SIMILAR TO MOS GUIDANCE WHICH LOOKS REASONABLE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20/20
Hazardous weather outlook, Jun 18, 12:25 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1225 PM CDT SUN JUN 18 2006

WIZ046-047-051-052-056>060-062>072-191100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1225 PM CDT SUN JUN 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN WISCONSIN THIS
AFTERNOON...ESPECIALLY EAST OF A LINE FROM DARLINGTON TO MADISON TO
FOND DU LAC. THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY. THERE
IS A SLIGHT RISK THAT SOME OF THE STORMS MAY BE SEVERE TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-665-191100-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1225 PM CDT SUN JUN 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. THEY ARE EXPECTED
TO REMAIN BELOW SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY. THERE
IS A SLIGHT RISK THAT SOME OF THE STORMS MAY BE SEVERE TUESDAY NIGHT.

COLLAR

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 2:28 PM CDTTornado WarningMKXDane, Jefferson32 min
Jun 18, 3:00 PM CDTTornado WarningMKXDane, Jefferson, Rock21 min

Nearby

Tornado Warnings in Wisconsin, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.